Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could Nightsweats Be Caused by Medication? Husband Had an Affair
Dec 29, 2004

Hi Dr. Bob, First, I wanted to thank you for this wonderful forum. I discovered the forum about a month and a half ago and read it daily. By reading the daily posts, I feel like I have a supportive friend out there...and even better, a friend with a medical degree. Really, it's helped me quite a bit. I have written before, but have not received a response. I've found a lot of answers on the archives though, and I completly understand that you are limited in your time. I would really REALLY appreciate it though if you could just answer this question. My husband (soon-to-be ex)had an affair. During the course of this affair we had unprotected, vaginal sex twice (the last incident was October 2). In one of these incidents he did not ejaculate. He has assured me that he always used protection with the woman he had an affair with (or at least that he always used protection with her before I left him). However, I (perhaps not surprisingly) have a hard time believing him (he also attempted to kill me twice before I left him after I found out about the affair). I didn't really have any of the typical ARS symptoms within the first 4 weeks...just some congestion, some slight pain on my tongue (and two red pimples on my tongue, but that may have been caused by burning my tongue), and one day I had a slight fever (99.6, I believe). But, I have started experiencing occaisional night sweats. I am currently on Lexapro (10 mg per day), and I was wondering if that might be contributing to the night sweats? I never really recall having night sweats like this before (except once when I was quite ill years ago). The sweating is mainly on my legs, but sometimes on my stomach or back. Due to my anxiety-issues and the many other issues I'm dealing with (therapy for dealing with the abuse, general anxiety, etc), my doctor has recommended that I wait until the 6 month mark to be tested. I was tested for other STDs last week and am awaiting the results. I know that symptoms do not equal disease, but I'm especially concerned about these sweats as I can find no real other explanation for them. Could anxiety be the cause if the Lexapro is not? I have tried to tell myself they may be anxiety-related, but then I haven't been feeling as anxious about HIV recently, and last night I had horrible sweats. Also, would it be normal to experience night sweats as a result of ARS at almost 80 days after my potential exposure? Thanks for all of your help Dr. Bob. I really hope that you'll answer this. Also, I hope that you are well and that you have a nice holiday season. ---Sweating in VA

Response from Dr. Frascino

Hello,

First off, yes, you do indeed have a friend (with his medical degree) out here! Next, I'm delighted you "found a lot of answers on the archives!" I hope the thousands of other questioners waiting for replies will search there for their answers as well!

Next, sorry to hear about the scumbag husband. I hope he's behind bars somewhere not so nice.

Finally, your question . . . . Lexapro causes increased sweating in approximately 5% of folks who take it. Consequently, this could be the cause of your problems. However, it's also worth noting that anxiety itself can indeed cause sweating. Remember that old adage about breaking into a cold sweat when being scared? It's really true! In any case, the possibility that your sweats might be HIV related is extremely remote at best.

Good luck with your counseling sessions, and I'll send you my very best karma that all your tests are negative.

I'm sure 2005 will be a much better year for you. May it be filled with health, peace and happiness.

Dr. Bob



Previous
Possible exposure and immediate symptoms?
Next
You are so right, my friend!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement